Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 4, NWS Memphis, TN

January 21, 2016Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 21, 2016, 11:38 AM CST for Monroe County, Mississippi. It took effect at Jan 22, 2016, 4:24 AM CST. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 11:38 AM CST (17:38 UTC)
In effect from
Jan 22, 2016, 4:24 AM CST
Expired
Jan 24, 2016, 7:00 PM CST
In force
63 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 14.38 ft at Jan 22, 2016, 12:00 PM CST.

actionminormoderate102001/2101/2201/2301/2401/2501/26
Action stage
13 ft
Minor stage
14 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

388 
WGUS44 KMEG 211738
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CST THU JAN 21 2016

The National Weather Service has issued a Flood Warning for the 
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-221738-
/O.NEW.KMEG.FL.W.0004.160122T1744Z-160125T0100Z/
/BGBM6.1.ER.160122T1744Z.160123T0600Z.160124T1900Z.NO/
1138 AM CST THU JAN 21 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Friday January 22 until Sunday January 24.
* At 10 AM Thursday the stage was...4.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 18.4 feet Saturday January 23.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Friday January 22 and 
  continue to rise to near 18.4 feet by Saturday January 23. The 
  river will fall below flood stage by Sunday January 24.
At 18.0 feet, Water is flowing over Hood Road. The flood plain 
between Town Creek and the Tombigbee River is flooded.  Extensive 
agricultural flooding is occurring along Bighway 6 near Bigbee..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-221738-
/O.NEW.KMEG.FL.W.0005.160122T1513Z-160124T1200Z/
/AMYM6.1.ER.160122T1513Z.160123T0600Z.160124T0600Z.NO/
1138 AM CST THU JAN 21 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River near Tombigbee River near Amory 4W
* from Friday January 22 until Sunday January 24.
* At 11 AM Thursday the stage was...11.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 23.4 feet Saturday January 23.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Friday January 22 and 
  continue to rise to near 23.4 feet by Saturday January 23. The 
  river will fall below flood stage by Sunday January 24.
At 23.0 feet, Most low land and farm land near the river is flooded. 
Equipment and livestock may need to be moved to higher ground..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
3 follow-up statements
049 
WGUS84 KMEG 220300
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CST THU JAN 21 2016

The Flood Warning continues for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-230300-
/O.EXT.KMEG.FL.W.0004.160122T1024Z-000000T0000Z/
/BGBM6.1.ER.160122T1024Z.160123T0600Z.000000T0000Z.NO/
900 PM CST THU JAN 21 2016

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from Friday January 22 until further notice.
* At 08 PM Thursday the stage was 7.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 19.6 feet Saturday January 23.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Friday January 22 and 
  continue to rise to near 19.6 feet by Saturday January 23.
* At 20.0 feet...Residential areas on Hood Road near the river are 
  flooded. Extensive agriculture flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-230300-
/O.EXT.KMEG.FL.W.0005.160122T0916Z-160124T1520Z/
/AMYM6.1.ER.160122T0916Z.160123T0000Z.160124T0920Z.NO/
900 PM CST THU JAN 21 2016

The Flood Warning continues for
  the Tombigbee River near Tombigbee River near Amory 4W
* from Friday January 22 until Sunday January 24.
* At 08 PM Thursday the stage was 13.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 24.2 feet Friday January 22.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Friday January 22 and 
  continue to rise to near 24.2 feet by Friday January 22.The river 
  will fall below flood stage by Sunday January 24.
* At 25.0 feet...Widespread low land and farmland flooding is 
  occurring.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
226 
WGUS84 KMEG 221824
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CST FRI JAN 22 2016

The Flood Warning continues for the Buttahatchie River...Little 
Tallahatchie Canal...Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC071-093-145-230600-
/O.EXT.KMEG.FL.W.0006.000000T0000Z-160123T0600Z/
/ETAM6.1.ER.160123T0000Z.160123T0000Z.160123T0000Z.NO/
1224 PM CST FRI JAN 22 2016

The Flood Warning continues for
  the Little Tallahatchie Canal at Little Tallahatchie River at Etta 
  near New Albany 
* from Friday January 22 until Friday January 22.
* At 12 PM Friday the stage was 24.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet Friday January 22.
* Flood stage is 25.0 feet.
* At 25.0 feet...Extensive cropland flooding is occurring, mainly 
  between State Highway 30 and County Highway 46. Water is beginning 
  to cover the unpaved portion of Union County Highway 47 near Mud 
  Ccreek.

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

MSC095-230936-
/O.EXT.KMEG.FL.W.0004.000000T0000Z-160123T0936Z/
/BGBM6.1.ER.160122T1254Z.160122T1730Z.160123T0336Z.NO/
1224 PM CST FRI JAN 22 2016

The Flood Warning continues for
  the Tombigbee River at Bigbee
* until Friday January 22.
* At 11 AM Friday the stage was 14.4 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 11.9 feet Monday January 25.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-231100-
/O.EXT.KMEG.FL.W.0005.000000T0000Z-160123T1100Z/
/AMYM6.1.ER.160122T0835Z.160122T1515Z.160123T0500Z.NO/
1224 PM CST FRI JAN 22 2016

The Flood Warning continues for
  the Tombigbee River near Tombigbee River near Amory 4W
* until Friday January 22.
* At 12 PM Friday the stage was 21.0 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 20.0 feet.
* At 22.0 feet...Low land near the river is flooded.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-231823-
/O.EXT.KMEG.FL.W.0007.160125T0200Z-160127T0600Z/
/ABDM6.1.ER.160125T0200Z.160125T1800Z.160127T0000Z.NO/
1224 PM CST FRI JAN 22 2016

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* from Sunday January 24 until Tuesday January 26.
* At 11 AM Friday the stage was 11.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 12.0 feet Saturday January 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Sunday January 24 and 
  continue to rise to near 13.6 feet by Monday January 25.The river 
  will fall below flood stage by Tuesday January 26.
* At 14.0 feet...Flood water begins to cover airbase road located on 
  the west bank of the river. Low lying farmland land near the river 
  also begins to flood.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
882 
WGUS84 KMEG 230321
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CST FRI JAN 22 2016

The Flood Warning is cancelled for the Little Tallahatchie Canal...
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC071-093-145-230351-
/O.CAN.KMEG.FL.W.0006.000000T0000Z-160123T0600Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CST FRI JAN 22 2016

Forecast information for
  Little Tallahatchie Canal at Little Tallahatchie River at Etta near
  New Albany 
* At 09 PM Friday the stage was 24.1 feet.
* No flooding is currently forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.0 feet Saturday January 
  23.
* At 24.0 feet...Widespread farmland flooding is beginning. Small 
  tributary streams are causing backwater flooding between New Albany
  and State Highway 30.

&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

MSC095-230351-
/O.CAN.KMEG.FL.W.0004.000000T0000Z-160123T0936Z/
/BGBM6.1.ER.160122T1254Z.160122T1800Z.160122T2227Z.NO/
921 PM CST FRI JAN 22 2016

Forecast information for
  Tombigbee River at Bigbee
* At 08 PM Friday the stage was 13.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 11.2 feet Monday January 25.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to near 12.9 feet Saturday January 
  23.
* At 13.0 feet...Bottomland flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-230351-
/O.CAN.KMEG.FL.W.0005.000000T0000Z-160123T1100Z/
/AMYM6.1.ER.160122T0835Z.160122T1515Z.160122T2322Z.NO/
921 PM CST FRI JAN 22 2016

Forecast information for
  Tombigbee River near Tombigbee River near Amory 4W
* At 08 PM Friday the stage was 19.1 feet.
* No flooding is currently forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 18.6 feet Saturday January 
  23.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 21, 10:56 AM CST, 42 minutes earlier.

Area forecast discussion, Jan 21, 10:56 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1056 AM CST THU JAN 21 2016

.UPDATE...
QUICK UPDATE.

AT 10 AM...
TEMPERATURES ACROSS THE NORTH ARE STILL HOVERING IN
THE UPPER 20S WITH LITTLE TO NO CHANGE AT ALL. ANY MORE PRECIP
THAT FALLS IN THAT AREA WILL LIKELY BE IN THE FORM OF FREEZING
RAIN AND OR SLEET DUE TO THE ELEVATED WARM LAYER. THIS WILL KEEP A
SMALL PORTION OF NORTHEAST ARKANSAS IN A WINTER WEATHER ADVISORY
THROUGH 00Z...UNTIL THE WINTER STORM WARNING BEGINS AT 6PM CST.

THE LATEST REPORTS FROM BLYTHEVILLE ARKANSAS...WHERE IT IS
CURRENTLY 32F... INDICATE THAT LIGHT ICING IS STILL ONGOING...SO
DECIDED TO KEEP THE WINTER WEATHER ADVISORY GOING THROUGH 18Z IN
THAT AREA. FURTHER SOUTH...TEMPERATURES HAVE WARMED ABOVE FREEZING
AND INTO THE UPPER 30S AND LOWER 40S. SMALL HAIL AND GRAUPEL HAVE
BEEN REPORTED IN OXFORD AND A FEW OTHER PLACES ACROSS NORTH
MISSISSIPPI...BUT WINTER WEATHER IS NOT A FACTOR AT THIS TIME.

TAKING A QUICK PEAK AT THE 12Z GFS AND 12Z NAM...THE MODELS
CONTINUE TO KEEP THE SAME TRACK WITH SLIGHTLY LOWER QPF VALUES
WEST OF THE MISSISSIPPI RIVER. THE AREA OF HEAVIEST SNOW CONTINUES
TO BE ALONG AND EAST OF THE RIVER. THE MAIN FOCUS FOR THIS
AFTERNOON'S PACKAGE WILL BE IDENTIFYING THE AREAS WITH GREATEST
POTENTIAL FOR HIGHEST SNOW ACCUMULATIONS. IN ADDITION...THERE IS
STILL SOME UNCERTAINTY AS TO THE EVOLUTION OF THE BOUNDARY LAYER
THERMAL PROFILE AS IT RELATES TO SLEET AND ICING BEFORE THE SNOW
TRANSISTION. THE MODELS MAY BE OVERDOING THE QUICK TRANSISTION A
BIT...AND SLEET MAY FALL FOR A COUPLE OF HOURS WHICH COULD CAUSE
WORSE IMPACTS. WILL ALSO CONTINUE TO INVESTIGATE THE POTENTIAL
FOR A POSSIBLE BLIZZARD WARNING FOR PORTIONS OF THE MID-SOUTH.

AC3

&&

.PREV DISCUSSION... /ISSUED 407 AM CST THU JAN 21 2016/

TODAY...

AN ACTIVE SHORT TERM PERIOD IS ANTICIPATED OVER THE NEXT COUPLE OF
DAYS. A LEAD SHORTWAVE OVER THE ARKLATEX EARLY THIS MORNING WILL
CONTINUE TO MOVE EAST AND PASS OVER THE MID SOUTH LATER THIS
MORNING. THIS SHORTWAVE WILL BRING A ROUND OF RAIN ACROSS THE
SOUTHERN HALF OF THE AREA WITH A MIX OF FREEZING RAIN AND SOME SLEET
FURTHER NORTH. THERE WILL LIKELY BE SOME LIGHT ICING ACROSS THESE
LOCATIONS...ROUGHLY NORTH OF A LINE FROM WYNNE ARKANSAS TO DYERSBURG
TENNESSEE TO CAMDEN TENNESSEE...WHERE TEMPERATURES WILL REMAIN BELOW
FREEZING THIS MORNING. IN ADDITION...THERE WILL LIKELY BE SOME
ELEVATED THUNDERSTORMS THAT MAY ENHANCE ICE TOTALS LOCALLY ACROSS
THESE LOCATIONS. PLAN TO EXPAND THE WINTER WEATHER ADVISORY TO COVER
EAST ARKANSAS INTO NORTHWEST TENNESSEE THROUGH 18Z TODAY.

WARM ADVECTION OVER THE REGION TODAY SHOULD ALLOW TEMPERATURES TO
SLOWLY RISE AREAWIDE...HELPING TO TRANSITION ANY FREEZING RAIN OVER
TO RAIN ACROSS EAST ARKANSAS AND NORTHWEST TENNESSEE BY MIDDAY.
THERE WILL ALSO LIKELY BE A COUPLE HOUR WINDOW WHERE PRECIPITATION
ENDS BEFORE PICKING UP AGAIN AHEAD OF THE NEXT STRONGER SYSTEM.
AREAS ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL
LIKELY NOT CLIMB ABOVE FREEZING TODAY AND AS PRECIPITATION
REDEVELOPS LATER THIS AFTERNOON...IT WILL LIKELY FALL AS FREEZING
RAIN. THEREFORE WILL CONTINUE THE WINTER WEATHER ADVISORY IN THESE
AREAS THROUGH 00Z FRIDAY.

JLH

&&

.SHORT TERM...THURSDAY NIGHT THROUGH FRIDAY EVENING...

WHILE MODELS ARE NOT FULLY IN AGREEMENT...ENOUGH OF A CONSENSUS
EXISTS TO UPGRADE MUCH OF THE MID-SOUTH TO A WINTER STORM
WARNING...ESPECIALLY GIVEN THE HIGH-END POTENTIAL APPARENT IN THIS
EVENT. DETAILS ARE DISCUSSED BELOW:

NOT MUCH HAS CHANGED WITH REGARD TO THE TRACK AND PLACEMENT OF THE
UPPER LEVEL FEATURES. THE 00Z MODEL SUITE DEPICTS A STRONG
SHORTWAVE GOING THROUGH WAVE-BREAK VERY NEAR THE MID-SOUTH WITH A
SURFACE LOW TRACKING THROUGH PORTIONS OF CENTRAL/NORTHEAST MS.
THIS IS A CLASSIC TRACK FOR HEAVY SNOW IN THE MID-SOUTH. IN
FACT...THE 4TH CLOSEST ANALOG TO THIS EVENT IS THE CHRISTMAS
BLIZZARD OF 2012 WITH A NUMBER OF SIMILARITIES BETWEEN THE TWO
EVENTS APPARENT.

STRONG CYCLOGENESIS OCCURS THURSDAY NIGHT ACROSS LOUSIANA WITH THE
LOW TRACKING ALONG A BAROCLINIC ZONE NORTHEAST THROUGH THE MORNING
AS IT INTENSIFIES. PRECIP WILL BLOSSOM ACROSS CENTRAL AND NORTHERN
MISSISSIPPI DURING THE NIGHT AS PARCELS ARE RAPIDLY FORCED UP A
SLOPING FRONTAL SURFACE. FORECAST SOUNDINGS DEPICT A RESERVOIR OF
ELEVATED INSTABILITY ABOVE THE FRONTAL ZONE WHICH SUGGESTS THE
VERTICAL MOTIONS WILL BE SUFFICIENT TO GENERATE FAIRLY WIDESPREAD
THUNDER AS THE PRECIP EXPANDS NORTH. THERE REMAINS SOME QUESTION
AS TO HOW THE LOW LEVEL TEMPERATURE PROFILE WILL EVOLVE. AT THIS
TIME...IT LOOKS AS THOUGH PRECIPITATION WILL BECOME MIXED WITH
SLEET AND SNOW ACROSS PORTIONS OF NORTHEAST ARKANSAS BEFORE
MIDNIGHT WITH A GRADUAL TRANSITION OF THE FREEZING LINE FROM
NORTHWEST TO SOUTHEAST. FOR AREAS NEARER TO THE SURFACE LOW NEAR
THE MISSISSIPPI RIVER...INCLUDING THE MEMPHIS METRO...IT APPEARS
THAT A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE AS A WARM NOSE OF
2-4 LOCATED NEAR 850 MB WILL TAKE SOME TIME TO ERODE. THE BEST
TIME FRAME FOR FREEZING RAIN AND SLEET WILL BE FROM 3 AM TO 6 AM
IN THE AFOREMENTIONED AREAS. THE TRANSITION TO SNOW LOOKS TO OCCUR
AROUND 6 AM FOR AREAS ALONG THE MISSISSIPPI RIVER.

THE PERIOD BETWEEN 6 AM AND 3 PM ON FRIDAY IS OF MOST CONCERN.
THIS IS THE TIMEFRAME WHEN SIGNIFICANT IMPACTS TO TRAVEL AND
COMMERCE ARE EXPECTED WITH TRAVEL POTENTIALLY BECOMING
IMPOSSIBLE...ESPECIALLY IN RURAL AREAS ACROSS THE DELTA. WHILE
TOTAL QPF VALUES OUTPUT BY MODELS ARE NOT OVERLY
IMPRESSIVE...PATTERN RECOGNITION ALONG WITH MESOSCALE PROCESSESS
SUGGEST THAT A HEAVY BANDED SNOWFALL EVENT WILL UNFOLD. CROSS
SECTIONS TAKEN PERPENDICULAR TO THE DEFORMATION SHOW CLASSIC
INDICATIONS THAT CONVECTIVE/THUNDERSNOW IS POSSIBLE. BY 12Z...A
STRONG DRY SLOT WRAPS INTO THE CYCLONE WHICH STEEPENS AND FOLDS
THETA SURFACES JUST SOUTHEAST OF MEMPHIS. UPRIGHT INSTABILITY IS
EVIDENT ACROSS PORTIONS OF NORTHEAST MISSISSIPPI WITH
SIGNIFICANTLY REDUCED STATIC STABILITY FURTHER NORTHWEST WITHIN
THE DEVELOPING TROWAL AIR STREAM. IF THIS WERE TO MATERIALIZE AS
FORECAST...SNOWFALL RATES COULD APPROACH 2 INCHES PER HOUR IN THE
HEAVIEST SNOW BANDS. THE OTHER METEOROLOGICAL VARIABLE POINTING TO
A HIGH-END EVENT IN TERMS OF IMPACTS IS THE WINDS. 925 MB ARE
FORECAST TO INCREASE TO NEAR 50 KTS ORIENTED FAVORABLY THROUGH THE
MISSISSIPPI RIVER DELTA. MOMENTUM TRANSFER TOOLS YIELD WIND GUSTS
FREQUENTLY APPROACHING OR EXCEEDING 40 MPH WITH SUSTAINED WINDS
BETWEEN 20 AND 30 MPH. IT SHOULD BE NOTED THAT BLIZZARD HEADLINES
WERE CONSIDERED GIVEN THE EXPECTED PROLONGED VISIBILITY
REDUCTIONS...BUT CONFIDENCE SIMPLY ISN'T HIGH ENOUGH IN THIS
EVOLUTION. THE DIFFERENCE BETWEEN THE TWO AT THIS POINT IS
SEMANTICS...AND THE TAKEAWAY HERE IS THAT REGARDLESS OF THE
HEADLINE...THIS EVENT NEEDS TO BE TAKEN SERIOUSLY BY ALL PARTIES.

BY FRIDAY AFTERNOON...THE SURFACE LOW BEGINS TO DEVELOP EAST WITH
NEW CYCLOGENESIS ENSUING ALONG THE SOUTHEAST COAST. LIGHT TO
MODERATE SNOW ASSOCIATED WITH THE LINGERING DEFORMATION BAND IS
EXPECTED TO PERSIST ACROSS NORTH MISSISSIPPI AND WEST TENNESSEE.
TOTAL SNOWFALL AMOUNTS OF 4-6 INCHES ARE CURRENTLY FORECAST BUT IT
IS VERY POSSIBLE THAT THESE WILL NEED TO BE INCREASED.
REGARDLESS...HIGHER AMOUNTS IN MESOSCALE BANDING ARE ANTICIPATED.
THIS EVENT SHOULD WIND DOWN IN EARNEST FRIDAY NIGHT WITH COLD BUT
TRANQUIL WEATHER EXPECTED FOR SATURDAY.

LONG-TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

SUPERBLEND WAS LEANED ON HEAVILY FOR THE LONGER REACHES OF THE
FORECAST GIVEN RESOURCES SOLELY DEVOTED TO THE NEAR-TERM PERIODS
OF THE FORECAST.

TVT

&&

.AVIATION...

12Z TAF CYCLE

LIFR CIGS AND REDUCED VSBYS WILL REMAIN IN PLACE THROUGH THE
FORECAST PERIOD AT ALL SITES. A COUPLE HOUR PERIOD OF RAIN AND
THUNDERSTORMS WILL BE POSSIBLE AT KMEM...KMKL...AND KTUP THIS
MORNING WITH FREEZING RAIN AND THUNDERSTORMS EXPECTED AT KJBR
WHERE TEMPERATURES WILL REMAIN BELOW FREEZING. THERE WILL LIKELY
BE A BRIEF BREAK IN PRECIPITATION LATER THIS MORNING INTO EARLY
AFTERNOON AT ALL SITES. EAST TO NORTHEAST WINDS WILL CONTINUE AT
LESS THAN 10 KTS.

BY THIS AFTERNOON...PRECIPITATION WILL REDEVELOP FROM SOUTHWEST TO
NORTHEAST ACROSS THE TAF SITES AND CONTINUE THROUGH TONIGHT.
AGAIN...KJBR WILL LIKELY EXPERIENCE FREEZING RAIN WITH ISOLATED
THUNDER...WITH ALL OTHER LOCATIONS EXPERIENCING RAIN THROUGH THIS
EVENING.

BY LATE TONIGHT...COLDER AIR WILL FILTER INTO THE REGION CHANGING
RAIN TO MIXED PRECIPITATION THEN SNOW FROM WEST TO EAST ACROSS THE
TAF SITES AT THE VERY END OF THE TAF PERIOD AND BEYOND. REDUCED
VSBYS ARE LIKELY IN WINTER PRECIPITATION AND THE POTENTIAL FOR
HEAVY SNOW WILL BECOME INCREASINGLY LIKELY AT KJBR AND KMEM BY 12Z
FRIDAY. NORTH WINDS WILL ALSO INCREASE LATE TONIGHT WITH SUSTAINED
20 KTS...GUSTS TO 3O KTS COMMON AT KJBR AND KMEM LATE IN THE
PERIOD.

AIRPORT OPERATIONS AT ALL SITES WILL BECOME SIGNIFICANTLY HAMPERED
ON FRIDAY WITH THE POTENTIAL FOR HEAVY SNOW...BLOWING
SNOW...STRONG WINDS...AND NEAR BLIZZARD CONDITIONS POSSIBLE.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-
     CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR CROSS-
     MISSISSIPPI-POINSETT.

MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
     PEMISCOT.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
     FOR DUNKLIN-PEMISCOT.

MS...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY
     FOR ALCORN-BENTON MS-CALHOUN-COAHOMA-DESOTO-LAFAYETTE-
     MARSHALL-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TUNICA-UNION-YALOBUSHA.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     CHICKASAW-ITAWAMBA-LEE MS-MONROE-PRENTISS-TISHOMINGO.

TN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR BENTON TN-
     CARROLL-CROCKETT-DYER-GIBSON-HENRY-LAKE-LAUDERDALE-OBION-
     WEAKLEY.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY
     FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 21, 5:03 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
503 AM CST THU JAN 21 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221315-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
503 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT OVERNIGHT FOR PORTIONS OF
EAST ARKANSAS AND WEST TENNESSEE. A PERIOD OF FREEZING RAIN IS
EXPECTED THROUGH THE MORNING HOURS OVER PORTIONS OF EAST ARKANSAS
AND WEST TENNESSEE WHICH COULD PRODUCE HAZARDOUS ROAD CONDITIONS.

A DENSE FOG ADVISORY IS IN EFFECT OVERNIGHT FOR PORTIONS OF
NORTHEAST MISSISSIPPI. DENSE FOG WILL PRODUCE REDUCED VISIBILITIES
WHICH COULD MAKE FOR HAZARDOUS ROAD CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WARNING HAS BEEN ISSUED FOR THE MAJORITY OF THE
MIDSOUTH WITH THE EXCEPTION OF PORTIONS OF NORTHEAST MISSISSIPPI
WHERE CONFIDENCE IN SIGNIFICANT SNOW IS LESS. CONFIDENCE IS HIGH
THAT A SIGNIFICANT WINTER STORM WILL BRING HEAVY SNOW AND STRONG
WINDS TO THE MID-SOUTH WITH NEAR BLIZZARD CONDITIONS
POSSIBLE...ESPECIALLY ACROSS THE DELTA REGIONS OF EAST
ARKANSAS...NORTHWEST MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI
BOOTHEEL. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE WITH
LOCALLY HIGHER AMOUNTS. NORTH WINDS WILL INCREASE TO BETWEEN 20
AND 30 MPH WITH GUSTS EXCEEDING 40 MPH. THIS WILL COMBINE WITH
FALLING SNOWFALL TO PRODUCE PERIODIC WHITEOUT CONDITIONS ACROSS
THE WARNING AREA. SNOWFALL WILL COME TO AN END LATE FRIDAY EVENING
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jan 21, 8:45 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
845 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FREEZING RAIN    PARAGOULD               36.06N 90.51W
01/21/2016  U0.00 INCH       GREENE             AR   FIRE DEPT/RESCUE

            ROADS SLICK AROUND PARAGOULD WITH SEVERAL WRECKS.

&&

ZDM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 9:17 PM CSTDense Fog AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 9 more11 hr
Jan 21, 4:39 AM CSTWinter Storm WarningMEGAlcorn, Benton, Calhoun, Coahoma, DeSoto, Lafayette and 12 more40 hr
Jan 21, 11:38 AM CSTRiver Flood WarningMEGMonroe66 hr
Jan 21, 3:13 PM CSTWinter Weather AdvisoryMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo21 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.